Alert archive / Nebraska / Special Weather Statements in 2015
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 8, 2015, 6:36 PM MDT for Kimball County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2015, 6:36 PM MDT (00:36 UTC)
- Expired
- Aug 8, 2015, 7:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 106 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2600 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
296 WWUS85 KCYS 090036 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 636 PM MDT SAT AUG 8 2015 NEZ054-090115- KIMBALL NE- 636 PM MDT SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIMBALL COUNTY UNTIL 715 PM MDT... AT 635 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DIX...OR NEAR KIMBALL...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIMBALL AND DIX. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 22 AND 35. LAT...LON 4119 10364 4127 10364 4138 10338 4108 10339 TIME...MOT...LOC 0035Z 269DEG 9KT 4122 10357 $$ RUBIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 5:40 PM MDT, 56 minutes earlier.
Area forecast discussion, Aug 8, 5:40 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 540 PM MDT SAT AUG 8 2015 .UPDATE... ISSUED AT 532 PM MDT SAT AUG 8 2015 WE HAVE DECREASED POPS...PROBABILITY OF MEASURABLE PRECIPITATION...THROUGH THE EVENING BASED ON RADAR AND SATELLITE TRENDS. BELIEVE ONLY SOME ISOLATED SHOWERS AND THUNDERSTORMS THROUGH EARLY EVENING EAST OF A LUSK WYOMING TO KIMBALL NEBRASKA LINE. ALSO ADJUSTED TEMPERATURES...DEWPOINTS...WINDS AND CLOUD COVER OVERNIGHT BASED ON TRENDS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 230 PM MDT SAT AUG 8 2015 THE EARLY AFTERNOON WATER VAPOR IMAGERY SHOWED A UPPER LOW OVER NORTHEAST ID MOVING NORTHEAST INTO SOUTHWEST MT. THE STAGNANT UPPER RIDGE PREVAILED OVER THE ARKLATEX. SOUTHWEST FLOW BETWEEN BOTH FEATURES WAS FUNNELING MONSOON MOISTURE FROM THE FOUR CORNERS INTO THE NORTHERN AND CENTRAL GREAT PLAINS. SURFACE FEATURES INCLUDED A FRONT ALONG THE MT-WY BORDER ACROSS NORTHERN ND AND NORTHWEST MN...AND A DRY LINE OVER FAR WESTERN NE SEPARATING DEW POINTS IN THE 30S-40S WEST TO 50S EAST. GUSTY WESTERLY WINDS OF 25 TO 35 MPH PREVAILED OVER SOUTHEAST WY. REGIONAL RADARS ARE DETECTING WIDELY SCATTERED SHOWERS AND TSTORMS ACROSS NORTHERN WY AND FROM NORTHERN UT INTO NORTHWEST CO. THIS CONVECTIVE ACTIVITY WILL MOVE NORTHEAST INTO SOUTHEAST WY AND WESTERN NE LATER THIS AFTERNOON AND EARLY EVENING. SBCAPES AND BULK SHEAR PROFILES NOT AS FAVORABLE AS YESTERDAY...BUT STILL COULD BE FEW STRONG TSTORMS ACROSS THE PLAINS. THERE IS GOOD MODEL AGREEMENT PROGGING DEMISE OF THE UPPER LOW AS IT TRACKS NORTHEAST ACROSS MT THIS EVENING. A WEAK SHORTWAVE PASSING TO THE SOUTH OF THE CWA WILL KEEP MOST OF THE CONVECTION ACROSS CO AND KS TONIGHT. THE DRY LINE OVER WESTERN NE WILL SHIFT EAST OVERNIGHT WITH DRIER WEATHER SUNDAY AS THE UPPER RIDGE TO THE SOUTH BUILDS NORTHWARD. AFTERNOON TEMPERATURES WILL BE SEASONABLY WARM. THERE WILL BE ENOUGH OF A PRESSURE GRADIENT FOR BREEZY WESTERLY WINDS ACROSS MUCH OF SOUTHEAST WY. THE UPPER RIDGE OVER THE ROCKIES AMPLIFIES FURTHER MONDAY IN RESPONSE TO A TROUGH DIGGING SOUTH ALONG THE WEST COAST. WARM TEMPERATURES ALOFT WILL KEEP MOST OF THE CWA DRY IN THE AFTERNOON. THE EXCEPTION WILL BE THE HIGHER TERRAIN AND ADJACENT PLAINS IN SOUTHEAST WY WHERE UPSLOPE SOUTHEAST FLOW COULD TRIGGER ISOLATED TSTORMS. THE PRESSURE GRADIENT WILL BE WEAKER WITH LIGHTER WINDS SPEEDS. HIGH TEMPERATURES MONDAY WILL BE SLIGHTLY COOLER FOR THE PLAINS OWING TO THE MORE MOIST SOUTHEASTERLY FLOW. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 230 PM MDT SAT AUG 8 2015 FAIRLY TYPICAL SUMMER WEATHER EXPECTED TO HOLD ACROSS THE CWA NEXT WEEK WITH THE WEATHER PATTERN BEING DOMINATED BY AN UPPER RIDGE THAT WILL EXTEND NORTHWARD OVER THE REGION FROM AN UPPER HIGH CENTERED OVER THE SOUTHERN ROCKYS. THIS WILL KEEP TEMPS GENERALLY ABOVE SEASONAL AVERAGES...ESPECIALLY WEDS ONWARD WITH WARMING MID LEVEL TEMPS. SOME MONSOONAL MOISTURE MAY SEEP OVER PARTS OF THE AREA DURING THE MID AND LATE PART OF THE WEEK AND COMBINE WITH A FEW WEAK IMPULSES TO SET OFF ISOLATED CONVECTION MAINLY OVER THE MTNS AT TIMES OTHERWISE A RATHER DRY PATTERN EXPECTED. BY NEXT WEEKEND THE UPPER RIDGE WILL BE FLATTENED AS SHORTWAVE ENERGY RIDES ACROSS THE U.S./CANADIAN BORDER INTO THE NORTHERN PLAINS WITH A COOL FRONT POSSIBLY PASSING BY LATE SATURDAY OR SUNDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 455 PM MDT SAT AUG 8 2015 PRIMARILY VFR ACROSS SOUTHEAST WYOMING AND NEBRASKA PANHANDLE OVER THE NEXT 24 HOURS. COULD SEE SOME THUNDER AT KCDR AND KRWL THIS EVENING BEFORE SUNSET...BUT CONVECTION SHOULD WANE AFTERWARDS. && .FIRE WEATHER... ISSUED AT 230 PM MDT SAT AUG 8 2015 NON-CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST THIS AFTERNOON AND SUNDAY AFTERNOON WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 20 AND 40 PERCENT. THERE WILL BE PERIODS OF GUSTY WESTERLY WINDS OVER SOUTHEAST WYOMING THIS AFTERNOON AND SUNDAY AFTERNOON. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. AFTER A DRY SUNDAY...THERE WILL BE ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS..MAINLY OVER THE MOUNTAINS FOR MUCH OF NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...RUBIN SHORT TERM...MAJ LONG TERM...RE AVIATION...GCC FIRE WEATHER...MAJ
Hazardous weather outlook, Aug 8, 5:35 PM MDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 535 PM MDT SAT AUG 8 2015 WYZ103>106-109>117-091700- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 535 PM MDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DAILY CHANCES FOR AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH MUCH OF THE PERIOD...MAINLY OVER THE MOUNTAINS OF SOUTHEAST WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 091700- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 535 PM MDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS MAY OCCUR THROUGH MID EVENING EAST OF A LUSK TO KIMBALL LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DAILY CHANCES FOR AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. RUBIN
In the hours before
Special weather statement, Aug 8, 6:36 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 636 PM MDT SAT AUG 8 2015 NEZ054-090115- KIMBALL NE- 636 PM MDT SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIMBALL COUNTY UNTIL 715 PM MDT... AT 635 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DIX...OR NEAR KIMBALL...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIMBALL AND DIX. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 22 AND 35. LAT...LON 4119 10364 4127 10364 4138 10338 4108 10339 TIME...MOT...LOC 0035Z 269DEG 9KT 4122 10357 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:58 PM MDT | Special Weather Statement | CYS | Cheyenne | 47 min |
| Aug 9, 1:30 AM MDT | Special Weather Statement | CYS | Kimball | 45 min |
Nearby
Special Weather Statements in Nebraska, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.